Arkansas, 2016Drought in Arkansas, November 15 to 30, 2016
November 15 to 30, 2016 · NWS JAN · 2 events in 2 counties and zones
Dry conditions continued into November, which created continued stress on crops. The drought continued to get worse across the state through the month before some relief came in the form of showers and thunderstorms near the end of November.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $100,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions continued into November, which created continued stress on crops. The drought continued to get worse across the state through the month before some relief came in the form of showers and thunderstorms near the end of November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 14, 11:57 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 14, 11:57 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1157 PM CST Mon Nov 14 2016
.DISCUSSION...
Tonight through Tuesday...The shortwave embedded in
the mid level northwest flow regime has moved into northern AR with
isolated showers and thunderstorms already developing over eastern
AR/western TN/northern MS. Limited moisture should prevent this
activity from becoming more than isolated overnight and into Tuesday,
but cold air aloft/good lapse rates will allow lightning potential to
continue./26/
Tuesday night through Sunday...Drier continental air will begin to
filter into the region late Tuesday. Upper level heights will begin
to increase on Wednesday as a broad area of high pressure builds at
the surface setting up a warming trend. Highs from Wednesday to
Friday will be some 8 to 12 degrees above average. The warmest day of
the period will be on Thursday when temperatures could approach
record values. A 535dm 500mb closed low will begin to track towards
the Great Lakes late in the week as its associated surface front
quickly approaches the ArkLaMiss. This will result in increasing rain
chances from west to east beginning Friday morning and exiting the
region by Saturday morning. The latest model runs have come into
better agreement on the timing of this system. A significant amount
of precipitation is not expected with this disturbance as our drought
conditions worsen. A cooler, drier airmass will filter into the
region behind the front. A strong surface high will begin to build
over the region on Saturday resulting in clear, cool conditions,
prime for radiational cooling. This will result in very cool
temperatures on Sunday and Monday mornings. /JPM3/
&&
.AVIATION...VFR ceilings along with isolated showers and
thunderstorms will move in from the northwest prior to sunrise as an
upper level trough quickly traverses the area. Conditions will begin
improving from the northwest by 15/15Z and be totally out of the
area by 16/00Z with VFR conditions becoming dominant./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 46 74 48 76 / 17 20 1 1
Meridian 42 73 46 76 / 14 16 2 0
Vicksburg 45 75 46 77 / 8 9 1 1
Hattiesburg 44 76 48 77 / 1 14 2 1
Natchez 48 75 47 76 / 3 9 2 1
Greenville 48 73 47 75 / 17 14 1 0
Greenwood 46 71 44 75 / 28 30 1 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Nov 14, 2:18 PM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST MON NOV 14 2016
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
218 PM CST MON NOV 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
21
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING
TROPICAL PAGE...
WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Drought, Ashley
- When
- November 15, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Ashley forecast zone
- Crop damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). Crops were put under more stress from the dry and hot conditions.
Drought, Chicot
- When
- November 15, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chicot forecast zone
- Crop damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). Crops were put under more stress from the dry and hot conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, November 15 to 30, 2016$450,000 · 9 events
- Drought in Mississippi, November 15 to 30, 2016$350,000 · 7 events
- Drought in Tennessee, November 15 to 30, 201612 events
- Drought in Florida, November 15 to 30, 20168 events
- Drought in Alabama, November 15 to 30, 20167 events
- Drought in Georgia, November 15 to 30, 20166 events
- Drought in Kentucky, November 15 to 30, 20166 events
- Drought in Arkansas, November 15 to 30, 20163 events
- Drought in Arkansas, November 15 to 30, 20163 events
- Drought in Mississippi, November 15 to 30, 20163 events
- Flooding in New Jersey, November 15, 20163 events
- Drought in Alabama, November 15 to 30, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667504, 667505.